Alert archive / Puerto Rico / Areal Flood Warnings in 2011
Areal Flood Warning 45, NWS JSJ
NWS JSJ issued this areal flood warning at Aug 23, 2011, 1:51 AM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2011, 1:51 AM CDT (06:51 UTC)
- Expired
- Aug 23, 2011, 8:45 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at Aug 22, 10:14 PM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Aug 22, 10:14 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN JUAN PR
1114 PM AST MON AUG 22 2011
.UPDATE...HURRICANE IRENE CONTINUES TO MOVE WEST NORTHWEST AND
SLOW AND HAS INCREASED IN STRENGTH DURING THE LAST 6 HOURS. THIS
IS LEAVING A CONSIDERABLE TAIL OF MOISTURE THAT HAS DUMPED RECORD
AMOUNTS OF RAINFALL ON SAN JUAN AND KEPT MANY RIVERS IN FLOOD OR
FLUCTUATING THROUGH FLOOD STAGE ACROSS PUERTO RICO. THIS TREND
SHOULD CONTINUE...AS THE MIMIC PRODUCT SHOWS DEEP MOISTURE
STREAMING IN FROM THE SOUTHEAST THAT CAN FUEL SHOWERS AND
THUNDERSTORMS FOR AT LEAST THE NEXT 48 HOURS. WOULD LOOK FOR SOME
ABATEMENT OVERNIGHT HOWEVER AND SOME RIVERS WILL ONLY BE IN FLOOD
BRIEFLY. PLEASE SEE FLOOD ADVISORIES...FLOOD WARNINGS AND FLASH
FLOOD WARNINGS FOR ALL DETAILS.
IN THE U.S. VIRGIN ISLANDS ONLY A FEW LIGHT SHOWERS HAVE BEEN
OBSERVED. SOME SHOWER ACTIVITY IS STILL INDICATED DURING THE NEXT
24 HOURS THERE.
&&
.DISCUSSION...THE FLASH FLOOD WATCH CONTINUES THROUGH 9 AM AST AND
ISN'T EVEN REALLY A QUESTION OVER PUERTO RICO. HEAVY SHOWERS ARE
STILL NOTED OVER CENTRAL PUERTO RICO AND OVER THE CARIBBEAN SOUTH
OF THE ISLAND. WILL CONTINUE THE WATCH OVER THE U.S. VIRGIN
ISLAND DUE TO THE UNCERTAINTY OF WHERE THE NEXT RAIN BAND WILL
DEVELOP AND PROPAGATE. RAIN AMOUNTS OF 1 TO 2 INCHES ARE STILL
POSSIBLE OVER SATURATED SOILS IN PUERTO RICO.
&&
.AVIATION...RAIN BANDS AND CONVERGENCE OVER THE AREA ARE KEEPING
CEILINGS AND VISIBILITIES LOW. MVFR IS COMMON ACROSS THE AREA IN
HEAVY SHOWERS WITH SOME BRIEF IFR CONDITIONS...BUT MOUNTAIN
OBSCURATIONS ARE PREVALENT. STRONG TURBULENCE IS INDICATED DUE TO
INSTABILITY AND SOUTHERLY WINDS OF UP TO 50 KNOTS WERE NOTED AT
14 THOUSAND FEET IN LATEST SOUNDING.
&&
.MARINE...THE TROPICAL STORM WARNING WILL BE ALLOWED TO EXPIRE AT
11 PM AST THIS EVENING OVER THE ATLANTIC OFFSHORE WATERS AS IRENE
MOVES AWAY FROM THE AREA. BUT...ISOLATED THUNDERSTORMS AND HEAVY
SHOWERS WILL CONTAIN STRONG WIND GUSTS AND SEAS WILL REMAIN
AGITATED AND ABOVE SMALL CRAFT ADVISORY CRITERIA IN THE WESTERN
PORTION OF THE LOCAL OFFSHORE WATERS AND THE MONA CHANNEL
EXTENDING INTO THE CARIBBEAN.
&&
.PREV DISCUSSION... /ISSUED 313 PM AST MON AUG 22 2011/
SYNOPSIS...THE CENTER OF HURRICANE IRENE WAS LOCATED NEAR LATITUDE
19.3 NORTH...LONGITUDE 68.1 WEST. IRENE IS MOVING TOWARD THE WEST-
NORTHWEST NEAR 12 MPH. AS HURRICANE IRENE MOVES AWAY FROM THE
LOCAL REGION WILL DRAG MOISTURE OVER THE LOCAL REGION AND INCREASE
THE SHOWER COVERAGE ACROSS THE LOCAL FORECAST AREA.
DISCUSSION...RAIN BANDS BEHIND HURRICANE IRENE WILL CONTINUE TO GENERATE
RAINFALL ACCUMULATIONS OF BETWEEN 2 TO 4 INCHES. THIS RAINFALL WILL RESULT
IN CONTINUED RISES OF LOCAL RIVERS...STREAMS...AND GUTS WHICH WILL
FURTHER WORSEN AREAS ALREADY IMPACTED BY SIGNIFICANT FLOODING. WITH
THE SUPER SATURATED SOLIS...MUDSLIDES AND DEBRIS FLOWS REMAINS A
CONCERN IN AREAS OF STEEP TERRAIN.
ALTHOUGH IRENE IS EXPECTED TO MOVE AWAY FROM THE LOCAL AREA IN THE
NEXT 12 HOURS...MOISTURE ASSOCIATED TO THIS TROPICAL SYSTEM WILL
LINGER OVER THE LOCAL REGION THROUGH AT LEAST WEDNESDAY. ON
TUESDAY AND WEDNESDAY...ENOUGH HEATING WILL OCCUR TO GENERATE
SHOWERS AND THUNDERS TOMS ACROSS THE NORTHERN HALF OF PUERTO RICO.
INCREASING THE POTENTIAL FOR FLASH FLOODING TO OCCUR.
AVIATION...WEATHER CONDITIONS ARE EXPECTED TO CONTINUE IMPROVING
THROUGH TUESDAY MORNING. EXPECT MOSTLY MVFR CONDITIONS ACROSS ALL
TERMINALS.
MARINE...HURRICANE IRENE WILL CONTINUE TO MOVE OVER THE LOCAL ATLANTIC
WATERS THROUGH THIS AFTERNOON...BRINGING HAZARDOUS WIND AND SEA CONDITIONS
ACROSS MOST OF THE REGIONAL WATERS. ALTHOUGH HURRICANE IRENE CONTINUE
TO MOVE AWAY FROM THE LOCAL WATERS...MARINERS SHOULD REMAIN IN PORT
AND SHOULD CONTINUE TO MONITOR THE PROGRESS OF THIS SYSTEM.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 78 88 78 89 / 100 40 30 30
STT 79 88 79 88 / 100 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY FOR ALL OF PUERTO
RICO AND THE U.S. VIRGIN ISLANDS.
SCA...AMZ710..741.
VI...FLASH FLOOD WATCH UNTIL 9 AM AST TUESDAY FOR ST CROIX-ST.
THOMAS/ST. JOHN/ADJACENT ISLANDS.
SCA...AMZ710.
&&
71/12Hazardous weather outlook, Aug 22, 10:12 PM CDT, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 1112 PM AST MON AUG 22 2011 AMZ710>745-PRZ001>013-231000- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 1112 PM AST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. PLEASE REFER TO SHORT TERM WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF PUERTO RICO THROUGH TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES...FLOODING AND WIND DAMAGE WOULD BE GREATLY APPRECIATED. AMZ715-725-VIZ001-002-231000- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 1112 PM AST MON AUG 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... REPORTS OF RAINFALL AMOUNTS GREATER THAN THREE INCHES...FLOODING AND WIND DAMAGE WOULD BE GREATLY APPRECIATED. ROSA
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 7:36 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 22, 7:50 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 22, 9:34 PM CDT | Small Craft Advisory | JSJ | 31 hr | |
| Aug 22, 10:01 PM CDT | Flash Flood Warning | JSJ | 4 hr | |
| Aug 22, 10:45 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 22, 11:19 PM CDT | Areal Flood Warning | JSJ | 2 min | |
| Aug 23, 12:51 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 1:41 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 3:01 AM CDT | Areal Flood Advisory | JSJ | 119 min | |
| Aug 23, 3:08 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 3:30 AM CDT | Areal Flood Advisory | JSJ | 7 min | |
| Aug 23, 3:33 AM CDT | Flash Flood Warning | JSJ | 2 hr | |
| Aug 23, 4:06 AM CDT | Special Marine Warning | JSJ | 114 min | |
| Aug 23, 5:12 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 5:33 AM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:18 AM CDT | Flash Flood Warning | JSJ | 16 hr | |
| Aug 23, 7:03 AM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 7:26 AM CDT | Tornado Warning | JSJ | 19 min | |
| Aug 23, 8:11 AM CDT | Severe Thunderstorm Warning | JSJ | 34 min | |
| Aug 23, 8:45 AM CDT | Severe Thunderstorm Warning | JSJ | 30 min | |
| Aug 23, 9:01 AM CDT | Special Marine Warning | JSJ | 119 min | |
| Aug 23, 10:19 AM CDT | Areal Flood Warning | JSJ | 16 hr | |
| Aug 23, 10:38 AM CDT | Areal Flood Advisory | JSJ | 13 hr | |
| Aug 23, 10:47 AM CDT | Severe Thunderstorm Warning | JSJ | 43 min | |
| Aug 23, 11:00 AM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 11:00 AM CDT | Special Marine Warning | JSJ | 2 hr | |
| Aug 23, 11:47 AM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 11:50 AM CDT | Areal Flood Advisory | JSJ | 6 hr | |
| Aug 23, 1:09 PM CDT | Special Marine Warning | JSJ | 96 min | |
| Aug 23, 1:24 PM CDT | Severe Thunderstorm Warning | JSJ | 36 min | |
| Aug 23, 1:36 PM CDT | Flash Flood Warning | JSJ | 104 min | |
| Aug 23, 2:46 PM CDT | Areal Flood Advisory | JSJ | 10 hr | |
| Aug 23, 3:00 PM CDT | Flash Flood Warning | JSJ | 5 hr | |
| Aug 23, 3:38 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 3:46 PM CDT | Flash Flood Warning | JSJ | 10 hr | |
| Aug 23, 4:12 PM CDT | Flash Flood Warning | JSJ | 3 hr | |
| Aug 23, 5:59 PM CDT | Flash Flood Warning | JSJ | 6 hr | |
| Aug 23, 6:09 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| Aug 23, 6:41 PM CDT | Flash Flood Warning | JSJ | 7 hr | |
| Aug 23, 6:53 PM CDT | Areal Flood Warning | JSJ | 6 hr |
Nearby
Areal Flood Warnings in Puerto Rico, 2011Every areal flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.